MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00536540
Medical Device Problem Codes Entrapment of Device (1212); Premature Activation (1484); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block e1: initial reporter facility name: (b)(6) university of medicine initial reporter city: (b)(6) block h6: imdrf device code a0406 captures the reportable event of pancreatic stent material deformation.
 
Event or Problem Description
It was reported to boston scientific that an advanix pancreatic stent was attempted to be used during an endoscopic pancreatic stent placement procedure, performed on (b)(6) 2022.During the procedure, outside the patient, when the device was being inserted into the endoscope, it became stuck and was difficult to push through.It was noted that the device was detached and remained inside the scope.The device was removed from the forceps port but could not be used due to damage as the device had become flattened.There were no patient complications reported as a result of this event.The patient's condition was reported to be as no patient injury.
 
Event or Problem Description
It was reported to boston scientific that an advanix pancreatic stent was attempted to be used during an endoscopic pancreatic stent placement procedure, performed on (b)(6)2022.During the procedure, outside the patient, when the device was being inserted into the endoscope, it became stuck and was difficult to push through.It was noted that the device was detached and remained inside the scope.The device was removed from the forceps port but could not be used due to damage as the device had become flattened.There were no patient complications reported as a result of this event.The patient's condition was reported to be as no patient injury.
 
Additional Manufacturer Narrative
Correction to block d4: updated upn number block e1: initial reporter facility name: north medical center kyoto prefectural university of medicine initial reporter city: yoza district, kyoto prefecture block h6: imdrf device code a0406 captures the reportable event of pancreatic stent material deformation.Block h10: the returned advanix pancreatic stent was analyzed, and a visual evaluation noted that one side of the stent was jammed and damaged.No other problems with the device were noted.The reported event of stent material deformation and device entrapment was confirmed.However, the reported event of stent premature deployment was not confirmed.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.Taking all available information into consideration, most likely, the cause of the problem was due to incorrect positioning of the stent when it was inserted into the scope and manipulation of the device during insertion through the scope.Therefore, the most probable cause is adverse event related to the procedure.

Brand Name
ADVANIX PANCREATIC STENT
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17201179
Report Number3005099803-2023-03344
Device Sequence Number6591951
Product Code FGE
UDI-Device Identifier08714729857488
UDI-Public08714729857488
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2023
Device Model NumberM00536540
Device Catalogue Number3654
Device Lot Number0028845924
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/06/2023
Supplement Date Received by Manufacturer07/20/2023
Initial Report FDA Received Date06/26/2023
Supplement Report FDA Received Date08/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown